Alert archive / New York / Gale Warnings in 2020
Gale Warning 18, NWS New York, NY
NWS New York, NY issued this gale warning at Oct 6, 2020, 3:19 PM EDT. It took effect at Oct 7, 2020, 3:31 AM EDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2020, 3:19 PM EDT (19:19 UTC)
- In effect from
- Oct 7, 2020, 3:31 AM EDT
- Expired
- Oct 8, 2020, 3:17 AM EDT
- In force
- 24 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
527 WHUS71 KOKX 061919 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY Issued by National Weather Service Boston/Norton MA 319 PM EDT Tue Oct 6 2020 ANZ350-353-355-070330- /O.UPG.KOKX.SC.Y.0087.201006T2200Z-201007T2200Z/ /O.UPG.KOKX.GL.A.0014.201007T2200Z-201008T1000Z/ /O.NEW.KOKX.GL.W.0018.201007T1600Z-201008T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 319 PM EDT Tue Oct 6 2020 ...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO 6 AM EDT THURSDAY... The National Weather Service in Upton has issued a Gale Warning, which is in effect from noon Wednesday to 6 AM EDT Thursday. * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 45 kt. Seas 4 to 7 feet. * WHERE...The ocean waters south of Long Island out 20 nm. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ338-345-070330- /O.UPG.KOKX.SC.Y.0087.201007T1000Z-201007T2200Z/ /O.NEW.KOKX.GL.W.0018.201007T1600Z-201008T1000Z/ /O.UPG.KOKX.GL.A.0014.201007T2200Z-201008T1000Z/ New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 319 PM EDT Tue Oct 6 2020 ...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO 6 AM EDT THURSDAY... The National Weather Service in Upton has issued a Gale Warning, which is in effect from noon Wednesday to 6 AM EDT Thursday. * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 45 kt. Seas 1 to 3 feet. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ330-335-340-070330- /O.UPG.KOKX.SC.Y.0087.201007T1000Z-201007T2200Z/ /O.UPG.KOKX.GL.A.0014.201007T2200Z-201008T1000Z/ /O.NEW.KOKX.GL.W.0018.201007T1600Z-201008T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 319 PM EDT Tue Oct 6 2020 ...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO 6 AM EDT THURSDAY... The National Weather Service in Upton has issued a Gale Warning, which is in effect from noon Wednesday to 6 AM EDT Thursday. The Small Craft Advisory is no longer in effect. The Gale Watch is no longer in effect. * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 45 kt. Seas 3 to 5 feet. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ370-373-375-070330- /O.NEW.KOKX.GL.W.0018.201007T1600Z-201008T1000Z/ Waters from Moriches Inlet to Montauk Point NY from 20 to 40 nm- Waters from Fire Island Inlet to Moriches Inlet NY from 20 to 40 nm- Waters from Sandy Hook NJ to Fire Island Inlet NY from 20 to 40 nm- 319 PM EDT Tue Oct 6 2020 ...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO 6 AM EDT THURSDAY... The National Weather Service in Upton has issued a Gale Warning, which is in effect from noon Wednesday to 6 AM EDT Thursday. * WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 45 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Frank
5 follow-up statements
380 WHUS71 KOKX 062123 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 523 PM EDT Tue Oct 6 2020 ANZ370-373-375-062230- /O.CAN.KOKX.GL.W.0018.201007T1600Z-201008T1000Z/ Waters from Moriches Inlet to Montauk Point NY from 20 to 40 nm- Waters from Fire Island Inlet to Moriches Inlet NY from 20 to 40 nm- Waters from Sandy Hook NJ to Fire Island Inlet NY from 20 to 40 nm- 523 PM EDT Tue Oct 6 2020 These waters are covered by the Ocean Prediction Center. $$ ANZ338-345-070530- /O.NEW.KOKX.SC.Y.0088.201007T0400Z-201007T1000Z/ /O.EXT.KOKX.GL.W.0018.201007T1000Z-201008T1000Z/ New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 523 PM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY... ...GALE WARNING NOW IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EDT THURSDAY... * WHAT...For the Gale Warning, west winds 15 to 25 kt with gusts up to 45 kt expected. For the Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...New York Harbor and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...For the Gale Warning, from 6 AM Wednesday to 6 AM EDT Thursday. For the Small Craft Advisory, from midnight tonight to 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-340-070530- /O.NEW.KOKX.SC.Y.0088.201007T0400Z-201007T1000Z/ /O.EXT.KOKX.GL.W.0018.201007T1000Z-201008T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 523 PM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY... ...GALE WARNING NOW IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EDT THURSDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 45 kt. Seas 3 to 5 ft on Long Island Sound expected. For the Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...The Long Island Sound, and Peconic and Gardiners Bays. * WHEN...For the Gale Warning, from 6 AM Wednesday to 6 AM EDT Thursday. For the Small Craft Advisory, from midnight tonight to 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-355-070530- /O.NEW.KOKX.SC.Y.0088.201007T0400Z-201007T1000Z/ /O.EXT.KOKX.GL.W.0018.201007T1000Z-201008T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 523 PM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY... ...GALE WARNING NOW IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EDT THURSDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 45 kt and seas 4 to 7 ft expected. For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...For the Gale Warning, from 6 AM Wednesday to 6 AM EDT Thursday. For the Small Craft Advisory, from midnight tonight to 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
314 WHUS71 KOKX 062126 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 526 PM EDT Tue Oct 6 2020 ANZ338-345-071000- /O.CON.KOKX.SC.Y.0088.201007T0400Z-201007T1000Z/ /O.CON.KOKX.GL.W.0018.201007T1000Z-201008T1000Z/ New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 526 PM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EDT THURSDAY... * WHAT...For the Gale Warning, west winds 15 to 25 kt with gusts up to 45 kt expected. For the Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...New York Harbor and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...For the Gale Warning, from 6 AM Wednesday to 6 AM EDT Thursday. For the Small Craft Advisory, from midnight tonight to 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-340-071000- /O.CON.KOKX.SC.Y.0088.201007T0400Z-201007T1000Z/ /O.CON.KOKX.GL.W.0018.201007T1000Z-201008T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 526 PM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EDT THURSDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 45 kt and seas 3 to 5 ft on Long Island Sound. For the Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...The Long Island Sound, and Peconic and Gardiners Bays. * WHEN...For the Gale Warning, from 6 AM Wednesday to 6 AM EDT Thursday. For the Small Craft Advisory, from midnight tonight to 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-355-071000- /O.CON.KOKX.SC.Y.0088.201007T0400Z-201007T1000Z/ /O.CON.KOKX.GL.W.0018.201007T1000Z-201008T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 526 PM EDT Tue Oct 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EDT THURSDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 45 kt and seas 4 to 7 ft expected. For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...For the Gale Warning, from 6 AM Wednesday to 6 AM EDT Thursday. For the Small Craft Advisory, from midnight tonight to 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
303 WHUS71 KOKX 070731 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 331 AM EDT Wed Oct 7 2020 ANZ338-345-072115- /O.CAN.KOKX.SC.Y.0088.000000T0000Z-201007T1000Z/ /O.EXT.KOKX.GL.W.0018.201007T0731Z-201008T1000Z/ New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 331 AM EDT Wed Oct 7 2020 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...West winds 15 to 25 kt with gusts up to 40 kt. * WHERE...New York Harbor and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-340-072115- /O.CAN.KOKX.SC.Y.0088.000000T0000Z-201007T1000Z/ /O.EXT.KOKX.GL.W.0018.201007T0731Z-201008T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 331 AM EDT Wed Oct 7 2020 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt. Seas 3 to 6 ft on the Long Island Sound. * WHERE...The Long Island Sound, and Peconic and Gardiners Bays. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-355-072115- /O.CAN.KOKX.SC.Y.0088.000000T0000Z-201007T1000Z/ /O.EXT.KOKX.GL.W.0018.201007T0731Z-201008T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 331 AM EDT Wed Oct 7 2020 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
462 WHUS71 KOKX 072003 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 403 PM EDT Wed Oct 7 2020 ANZ330-335-340-081000- /O.CON.KOKX.GL.W.0018.000000T0000Z-201008T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 403 PM EDT Wed Oct 7 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...West winds 15 to 25 kt with gusts up to 40 kt and seas 3 to 5 ft. * WHERE...The Long Island Sound, and Peconic and Gardiners Bays. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ338-345-081000- /O.CON.KOKX.GL.W.0018.000000T0000Z-201008T1000Z/ New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 403 PM EDT Wed Oct 7 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...West winds 15 to 20 kt with gusts up to 40 kt. * WHERE...New York Harbor and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-355-081000- /O.CON.KOKX.GL.W.0018.000000T0000Z-201008T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 403 PM EDT Wed Oct 7 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
818 WHUS71 KOKX 080717 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 317 AM EDT Thu Oct 8 2020 ANZ330-340-350-353-355-082000- /O.CAN.KOKX.GL.W.0018.000000T0000Z-201008T1000Z/ /O.NEW.KOKX.SC.Y.0089.201008T0717Z-201009T0600Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 317 AM EDT Thu Oct 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft on the ocean. * WHERE...The ocean waters south of Long Island out 20 nm, Long Island Sound East of New Haven CT/Port Jefferson NY, and Peconic and Gardiners Bays. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ335-338-345-082000- /O.CAN.KOKX.GL.W.0018.000000T0000Z-201008T1000Z/ /O.NEW.KOKX.SC.Y.0089.201008T0717Z-201008T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 317 AM EDT Thu Oct 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northwest winds around 15 kt with gusts up to 25 kt. * WHERE...Long Island Sound West of New Haven CT/Port Jefferson NY, New York Harbor and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 6, 1:49 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 6, 1:49 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service New York NY
Issued by National Weather Service Boston/Norton MA
149 PM EDT Tue Oct 6 2020
.SYNOPSIS...
High pressure will drift offshore today. A cold frontal passage
Wednesday will be followed by high pressure building in through the
beginning of the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145 PM Update...
A few left over spot showers were lingering across eastern
LI/southern CT in vicinity of a weak surface trough at mid
afternoon. This activity should depart over the next few hours.
Otherwise, partly to mostly sunny skies have brought an overall
nice day to the region. Current temps were in the middle to
upper 60s and some locations will max out around 70 before the
afternoon ends.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
A 1000 mb low is progged to drop to a position just n of Lake
Superior 00Z Wed. The low will then steadily deepen as it tracks
across Ontario tngt and Quebec on Wed. The low deepens into the 980s
over the Maritimes Wed ngt. This sys will be a wind producer
for the area. Lgt sw flow tngt, except along the immediate
oceanfront which should have a solid breeze, will increase on
Wed with gusts likely around 35 mph at times. A shot of stronger
winds possible behind the front Wed eve. It may be close to
advy criteria, but the strongest mid lvl winds are currently
modeled to be n of the area. In addition, timing during the eve
may have some limiting effect on peak gusts.
The upr trof associated with the front appears to be prime for a
low topped svr event. High DCAPE and steep llvl lapse rates
suggest downburst potential in addition to any hail. The threat
attm however appears to be just n of the fcst area. As a result,
a chc of shwrs has been fcst, although any shift in the sys
slightly further s would present a Wed aftn svr threat for the
cwa.
Winds should diminish aft midnight Wed ngt as the bl cools and
h85 flow weakens.
The NBM with local adjustments was used for temps.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
High pres builds towards the region Thu, over the area Fri, and
over the Atlc on Sat. This will produce fair wx thru the period.
Little change was made to the current fcst. The 00Z models
suggest there remains some chc of rain Sun and/or Mon with a
frontal sys. The ECMWF was mainly dry Sun with increasing
chances on Mon, and the GFS was wetter as usual. There is the
suggestion that some Hurricane Delta moisture could become
wrapped up in the sys Mon or Tue. Confidence in this is very low
this far out, particularly wrt timing. No changes were made to
pops Sun and Mon with slight chances maintained.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
18Z Update
This afternoon through Wednesday night...
Lingering marginal MVFR cigs across eastern CT and eastern LI
should exit the region by late afternoon/early evening.
Otherwise, mainly VFR conditions prevail through Wednesday
night. The exception might be some brief localized lower
conditions mid to late Wed afternoon into early evening
associated with a brief broken line of showers and possibly even
an embedded t-storm. Greatest risk will be in our CT zones.
The other issue will be W wind gusts of 30 to 40 knots that
develop later Wed into Wed evening behind a strong cold front.
A few gusts up to 45 knots are not out of the question.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Main uncertainty is how strong the winds gust later Wednesday
into Wednesday evening. High confidence in 30 to 40 knots
gusts, but a few gusts up to 45 knots are possible. It is also
uncertain if a line of scattered showers holds together as it
pushes south and if there will be the threat for an isolated
t-storm.
.OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.Thursday...VFR. Gusty NW flow 15-20 kt.
.Friday-Saturday...VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
Seas are expected to remain just shy of sca criteria today on the
ocean. As sw flow develops tngt, 5 ft seas are expected. All areas
are expected to hit sca criteria on Wed as winds increase ahead of a
cold front. There could be a few gale force gusts so an upgrade is
possible if it appears likely. There is a higher probability of
gales Wed eve/ngt behind the front. A watch has been issued.
Conditions will gradually improve on Thu. All waters are expected to
remain blw sca criteria on Fri. A sca may be needed on the ocean
over the weekend. Elsewhere, winds may be close to advy lvls on
Sat.
&&
.HYDROLOGY...
No hydrologic impacts are expected thru Mon.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Watch from Wednesday evening through late Wednesday night
for ANZ330-335-338-340-345-350-353-355.
Small Craft Advisory from 6 AM to 6 PM EDT Wednesday for
ANZ330-335-338-340-345.
Small Craft Advisory from 6 PM this evening to 6 PM EDT
Wednesday for ANZ350-353-355.
&&
SYNOPSIS...JMC
NEAR TERM...Frank
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...Frank
MARINE...JMC
HYDROLOGY...JMCHazardous weather outlook, Oct 6, 3:30 AM EDT, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service New York NY 330 AM EDT Tue Oct 6 2020 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-070900- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 330 AM EDT Tue Oct 6 2020 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-070900- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 330 AM EDT Tue Oct 6 2020 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:33 AM EDT | Gale Watch | OKX | 12 hr | |
| Oct 6, 3:33 AM EDT | Small Craft Advisory | OKX | 12 hr | |
| Oct 6, 3:15 PM EDT | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 31 hr |
| Oct 6, 5:23 PM EDT | Small Craft Advisory | OKX | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.